MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM; CATHETER HEMODIALYSIS IMPLANTE

ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM; CATHETER HEMODIALYSIS IMPLANTE
Model Number IPN033108
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
Customer reported when removing the catheter, the cuff was no longer attached to the catheter.The physician was changing out the catheter and usually does dissection between the cuff and the tissues.In this case not much dissection had to be done and the catheter was clean with no residue of the cuff left on it.It was unknown if the cuff was left in the patient's body.The cuff was never found.The catheter was placed on (b)(6) 2020 and removed (b)(6) 2021.Catheter worked with no issues during that time.No medical intervention was required.No imaging was performed on patient to look for cuff.No patient harm was reported.The new catheter was placed without incident.
 
Event or Problem Description
Customer reported when removing the catheter, the cuff was no longer attached to the catheter.The physican was changing out the catheter and usually does dissection between the cuff and the tissues.In this case not much dissection had to be done and the catheter was clean with no residue of the cuff left on it.It was unknown if the cuff was left in the patient's body.The cuff was never found.The catheter was placed on (b)(6) 2020 and removed (b)(6) 2021.Catheter worked with no issues during that time.No medical intervention was required.No imaging was performed on patient to look for cuff.No patient harm was reported.The new catheter was placed without incident.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one chronic hemodialysis catheter for analysis.Signs-of-use in the form of biological material was observed on the catheter body.The separated cuff was not returned for analysis.Visual analysis revealed that the catheter cuff on the catheter body was no longer present on the assembly.Microscopic examination revealed remnants of the cuff in the form of adhesive residue on the catheter body.No other defects or anomalies were observed.The catheter body length measured 22.75cm, which is within the specification limits of 20cm-26cm.The catheter body outer diameter measured.2065", which is within the specification limits of.2010"-.2070" per the catheter body extrusion graphic.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "cut catheter between clamp and exit site, remove internal portion of catheter through cuff incision site.Check catheter integrity for tears.Measure catheter when removed; it must be equal to length of catheter when inserted.Inspect for entire cuff".The reported complaint of a catheter cuff separating from the catheter body was confirmed by complaint investigation.The catheter cuff was not returned.The catheter body extrusion contained adhesive material at the location of the cuff.This indicates that manufacturing correctly assembled the cuff to the extrusion.No other anomalies or abnormalities were observed.A device history record review was performed, and no relevant findings were identified.Based on the sample received, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM
Common Device Name
CATHETER HEMODIALYSIS IMPLANTE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11913948
Report Number9680794-2021-00260
Device Sequence Number19683074
Product Code MSD
UDI-Device Identifier20801902096634
UDI-Public20801902096634
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberIPN033108
Device Catalogue NumberCSD-15282-SP
Device Lot Number13F20C0259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.; NONE REPORTED.